Nebraska, 2005

Hail in Nebraska, July 8, 2005

July 8, 2005 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 8, 2:58 PM CST, 4 hours 9 minutes earlier.

Area forecast discussion, Jul 8, 2:58 PM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
358 PM CDT FRI JUL 8 2005

.DISCUSSION...
MODELS IN FAIR AGREEMENT IN NEAR TERM. HANDLING OF DENNIS STILL
QUESTIONABLE AND DOESNT GIVE ME GREAT CONFIDENCE IN MODELS FORM MID
TERM ON. TONIGHT SIMILAR TO LAST NIGHT WITH CONVECTION TO THE WEST
MOVING TO THE EAST TOWARDS CWA. HAVE RETAINED SCHC AND EXPANDED
FURTHER EAST TO MATCH UP BETTER WITH GLD AND GID. SAME
CONSIDERATIONS...GOOD CAP IS THE MAIN INGREDIENT AND LOSS OF
INSOLATION WHICH WILL INHIBIT TRW- FROM SPREADING IN. THREAT
BASICALLY OVER BY MIDNIGHT. RIDGE BUILDS IN WITH UNSTABLE
ASTMOSPHERE AND TDS IN MID 50S TO MID 60S OVER THE AREA WITH
STRONG CAP...ISOLD CHC EACH DAY THROUGH MONDAY. WEAK FRONT TO MOVE
ACROSS THE AREA MONDAY NIGHT INTO TUESDAY WITH BEST CHANCE GOING IN
A WEEK. SLIGHT COOL DOWN BUT RIDGE BUILDS QUICKLY BACK IN AND
TEMPERATURES SET TO SOAR WITH BIG QUESTION DENNIS. HAVE BLENDED WITH
SURROUNDING OFFICES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

POWER
Hazardous weather outlook, Jul 8, 2:31 PM CST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 PM CDT FRI JUL 8 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-090830-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
331 PM CDT FRI JUL 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THERE IS A SLICHT CHANCE FOR AN ISOLATED THUNDERSTORM TO DEVELOP
SOUTH AND WEST OF A LINE FROM MERRIMAN TO BROKEN BOW...MAINLY BEFORE
MIDNIGHT. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL APPROACH THE OUTLOOK AREA MONDAY...BRINGING CHANCES
FOR THUNDERSTORMS MONDAY AFTERNOON INTO TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JMC

The radar

The North Platte radar (KLNX), 145 km away, was scanning. The volume nearest the first event began at 01:04 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Frontier

When
July 8, 7:07 PM CST
Where
Frontier County, 6 mi WNW of Eustis
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.700, -100.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451945.